Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 192, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 5, 2004, 8:37 AM CDT for Saint Louis County, City of Saint Louis, Missouri; Saint Clair County, Illinois. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2004, 8:37 AM CDT (13:37 UTC)
- Expired
- Jul 5, 2004, 9:15 AM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 53 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 9:00 AM CDT | TSTM WND DMG | St. Louis, MO | LARGE TREE LIMBS FELL NEAR THE EAST SIDE OF FOREST PARK KINGSHIGHWAY AND LINDELL |
| Jul 5, 9:06 AM CDT | TSTM WND GST 69 | Scott Afb, IL | WIND GUSTS OF 69 MPH REPORTED AT SCOTT AFB |
| Jul 5, 9:06 AM CDT | TSTM WND GST 69 | Scott Afb, IL | WIND GUSTS OF 69 MPH REPORTED AT SCOTT AFB |
| Jul 5, 9:20 AM CDT | TSTM WND DMG | Lebanon, IL | LARGE TREE LIMBS AND POWER LINES DOWN IN LEBANON |
| Jul 5, 9:20 AM CDT | TSTM WND DMG | Lebanon, IL | LARGE TREE LIMBS AND POWER LINES DOWN IN LEBANON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:55 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 051338 SVRLSX MOC071-073-139-219-051415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 837 AM CDT MON JUL 5 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN EAST CENTRAL MISSOURI GASCONADE COUNTY IN EAST CENTRAL MISSOURI MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI WARREN COUNTY IN EAST CENTRAL MISSOURI * UNTIL 915 AM CDT * AT 837 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM MINEOLA TO MOUNT STERLING... MOVING EAST AT 45 MPH. THE PRIMARY THREAT FROM THIS LINE OF STORMS WILL BE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... NEW FLORENCE HERMANN DRAKE BIG SPRING ROSEBUD GERALD JONESBURG NEW HAVEN TRELOAR SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3902 9166 3829 9166 3821 9102 3888 9101 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:15 AM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jul 5, 2:15 AM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 215 AM CDT MON JUL 5 2004 .DISCUSSION... A FRONT EXTENDED FROM SOUTHERN WI ACROSS IA INTO WESTERN NEB EARLY THIS MORNING WITH LARGE HIGH PRESSURE SYSTEM OVER SOUTHERN CANADA AND THE NORTHERN PLAINS/UPPER MIDWEST. MODELS HAVE BEEN FAIRLY CONSISTENT IN POSITION OF COLD FRONT ACROSS NORTHWEST MO TUESDAY MORNING. THE GFS, ETA AND UKMET ARE ALL SIMILAR IN FORECASTING THE FRONT TO EXTEND FROM SOUTHERN IN ACROSS THE BOOTHEEL INTO SOUTHERN OK BY 12Z WEDNESDAY. WILL BUMP POPS INTO LIKELY CATEGORY FOR TUESDAY WITH EXPECTED COLD FRONT PASSAGE. HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY NIGHT. AS A RESULT, SHOULD GET A BREAK IN THE RAIN FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. 850 MOISTURE WAS POOLED LAST EVENING FROM THE SOUTHERN PLAINS INTO THE CENTRAL PLAINS. HOT 850 AIR WILL ADVECT ACROSS MOST OF THE REGION TODAY WITH 20-22C TEMPS. THE GFS CONTINUES TO BE MORE AGRESSIVE THAN THE ETA OR UKMET WITH THE COOLEST TEMPS AT 850 ACROSS NORTHERN AND CENTRAL MO FROM TUESDAY NIGHT THROUGH WEDNESDAY. COOL DOWN DOESNT LAST LONG THOU, WITH MUCH WARMER AIR SPREADING BACK INTO CENTRAL MO BY THURSDAY MORNING. MCS CONTINUES TO ROLL ACROSS KS TOWARD WEST CENTRAL/NORTHWEST MO. NEW WW JUST ISSUED. 850 MB PROFILER WINDS ACROSS KS SHOW A 40 KT JET HAS DEVELOPED WITH SIGNIFICANT CONVERGENCE INTO SYSTEM. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. &&
Hazardous weather outlook, Jul 5, 5:00 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 500 AM CDT MON JUL 5 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 500 AM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AND PORTION OF WEST CENTRAL AND SOUTHWEST ILLINOIS .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE AREA TODAY AND TONIGHT. THUNDERSTORMS ARE DEVELOPING IN CENTRAL MISSOURI EARLY THIS MORNING AND THEY WILL MOVE INTO NORTHEAST MISSOURI DURING THE MORNING HOURS. ALSO FEW STORMS COULD REACH SEVERE LEVEL WITH STRONG AND GUSTY WIND UP TO 55 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE CHANCE FOR THUNDERSTORMS CONTINUES ON TUESDAY. SOME OF THE THUNDERSTORMS COULD BE SEVERE ESPECIALLY ON TUESDAY AS A COLD FRONT MOVES THROUGH THE AREA. AFTER A BREAK WEDNESDAY INTO FRIDAY...THE CHANCE FOR THUNDERSTORMS WILL RETURN AGAIN OVERNIGHT FRIDAY NIGHT AS WARM AND HUMID AIR BEGINS FLOWING BACK INTO THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jul 5, 7:56 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
756 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0748 AM TSTM WND DMG ROCHEPORT 38.98N 92.56W
07/05/2004 BOONE MO LAW ENFORCEMENT
1 TO 1.5 FOOT DIAMETER TREES DOWNED BY HIGH WINDS.
&&
TRUETTLocal storm report, Jul 5, 7:56 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
756 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0748 AM TSTM WND DMG ROCHEPORT 38.98N 92.56W
07/05/2004 BOONE MO LAW ENFORCEMENT
1 TO 1.5 FOOT DIAMETER TREES DOWNED BY HIGH WINDS.
&&
TRUETTLocal storm report, Jul 5, 8:31 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
831 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG HOLTS SUMMIT 38.64N 92.12W
07/05/2004 CALLAWAY MO LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN IN THE HOLT SUMMIT AREA -
OCCURRED AROUND 800 AM CDT
&&
TRUETTLocal storm report, Jul 5, 8:31 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
831 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG HOLTS SUMMIT 38.64N 92.12W
07/05/2004 CALLAWAY MO LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN IN THE HOLT SUMMIT AREA -
OCCURRED AROUND 800 AM CDT
&&
TRUETTLocal storm report, Jul 5, 8:36 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
836 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND GST TROY 38.73N 89.89W
07/05/2004 0 MPH MADISON IL AMATEUR RADIO
NUMEROUS TREES AND LARGE TREE LIMBS DOWN IN THE TROY AREA
&&
TRUETTLocal storm report, Jul 5, 8:36 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
836 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND GST TROY 38.73N 89.89W
07/05/2004 0 MPH MADISON IL AMATEUR RADIO
NUMEROUS TREES AND LARGE TREE LIMBS DOWN IN THE TROY AREA
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:42 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 48 min |
| Jul 5, 7:02 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery | 43 min |
| Jul 5, 7:16 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 29 min |
| Jul 5, 7:24 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 51 min |
| Jul 5, 7:54 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 36 min |
| Jul 5, 8:38 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Warren | 37 min |
| Jul 5, 8:59 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 31 min |
| Jul 5, 9:52 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 38 min |
| Jul 5, 9:02 AM CDT | Severe Thunderstorm Warning | LSX | Monroe | 28 min |
| Jul 5, 9:15 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair | 45 min |
| Jul 5, 9:26 AM CDT | Severe Thunderstorm Warning | LSX | Saint Clair, Washington | 49 min |
| Jul 5, 10:12 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 48 min |
| Jul 5, 10:22 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.